Some of the medicines affected by the recall include liquid versions of Tylenol, Motrin, Zyrtec and Benadryl. For a complete list of the recalled medicines, click here.
The FDA is advising parents to discontinue use of these products. Generic versions of the medications are not affected by the recall. If a child has taken any of the recalled medicines and is exhibiting unexpected symptoms, parents, guardians or caregivers should contact a doctor and report the incident to the FDA. Parents, guardians or caregivers who are uncertain about alternative treatments to the recalled medicines should also contact a physician.
The products were not recalled on "the basis of adverse medical events," but rather what federal regulators identified as "manufacturing deficiencies" that resulted in products not meeting "quality standards." The start date of these "manufacturing deficiencies" has not yet been identified. The recall affects hundreds of thousands of bottles of medicine in homes and on store shelves across the US and internationally.
For more information on the recall, click here.